Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 23, NWS El Paso, TX

August 26, 2005Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 26, 2005, 3:28 PM MDT for Luna County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2005, 3:28 PM MDT (21:28 UTC)
Expired
Aug 26, 2005, 4:32 PM MDT
In force
64 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Luna County, NM

The radar

The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
605 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:05 PM MDT, 23 minutes earlier.

Area forecast discussion, Aug 26, 3:05 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 PM MDT FRI AUG 26 2005

.SYNOPSIS...
HIGH PRESSURE ALOFT OVER SOUTHERN CALIFORNIA WILL ALLOW NORTH FLOW
ALOFT WITH WEAK DISTURBANCES IT...TO PRODUCE SCATTERED THUNDERSTORMS
ON SATURDAY AND SUNDAY...AND TO A LESSER DEGREE...ON MONDAY. A RIDGE
OF HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND WEDNESDAY AND
SHOULD LIMIT THUNDERSTORMS TO JUST A FEW OVER THE MOUNTAINS.

&&

.DISCUSSION...
WV IMAGERY SHOWS MOISTURE PLUME IN DEFORMATION ZONE WITH THE PLUME
EXTENDING FROM THE SOUTHERN BOOTHEEL TO THE SACRAMENTO MOUNTAINS AND
EASTWARD. AIRMASS REMAINS FAIRLY MOIST AND NICELY UNSTABLE...HENCE
SOME STRONG EARLY AFTERNOON STORMS DEVELOPED OVER THE SACS...LIKELY
HELPED BY DRY AIR INTRUSION AND MID LEVELS.

MODELS STILL SHOWING MAIN UPPER HIGH REFORMING OVER SOUTHERN
CALIFORNIA AND BRINGING THE CWA UNDER WEAK NORTHERLY FLOW SATURDAY
AND SUNDAY. ETA/GFS BOTH BRINGING SEVERAL SHORT WAVES DOWN IN THE
NORTHERLY FLOW...AND BOTH CONTINUE TO SHOW STRONG UPPER LOW WITH
LIKELY MCS OVER EASTERN NEW MEXICO AND THE TEXAS PANHANDLE SUNDAY
AFTERNOON. THE MODELS ARE SHOWING NICE COLD POOL UNDER THE FEATURE
AND WITH THE PRESSURE GRADIENTS AND LOW LEVEL TRAJECTORIES IT
APPEARS THE CWA COULD GET STRONG OUTFLOWS SUNDAY NIGHT. BOTTOM LINE
WILL GO SCATTERED EAST/ISOLATED WEST ON BOTH DAYS.

NORTHERLY FLOW REMAINS OVER THE CWA ON MONDAY BUT BEHIND THE STRONG
UPPER LOW...WILL LIKELY SEE SOME SUBSIDENCE AND HENCE BIT LOWER
POPS. PACIFIC NORTHWEST TROUGH BEGINS PUSHING THE RIDGE BACK EAST
OVER THE CWA TUESDAY AND BEYOND...WITH THE CENTER OVER THE AREA ON
WEDNESDAY. WILL JUST CONTINUE MOUNTAIN POPS FOR THESE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  98  73  95  75 /  30  10  20  20  20
SIERRA BLANCA TX        68  86  64  85  64 /  30  20  30  30  30
LAS CRUCES              71  95  70  94  71 /  30  10  20  10  20
ALAMOGORDO              72  91  68  91  71 /  30  30  30  20  30
CLOUDCROFT              50  71  48  69  46 /  30  30  30  30  30
TRUTH OR CONSEQUENCES   68  94  67  93  69 /  10  20  20  10  20
SILVER CITY             63  89  60  88  64 /  10  20  10  10  10
DEMING                  68  96  70  97  69 /  20  10  10  10  10
LORDSBURG               66  96  68  97  69 /  10  10  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
.NM, TX...NONE.

&&

17 HEFNER
Hazardous weather outlook, Aug 26, 11:05 AM MDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1105 AM MDT FRI AUG 26 2005

NMZ022>025-030>032-TXZ055-056-262258-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
1105 AM MDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...

EXPECT SCATTERED THUNDERSTORMS EAST OF EL PASO THIS AFTERNOON AND
THIS EVENING...WITH ISOLATED THUNDERSTORMS ELSEWHERE. LOCAL FLOODING
IS A POTENTIAL WITH THESE STORMS AS STORMS SHOULD BE VERY SLOW
MOVING TODAY. A FEW STORMS MAY APPROACH SEVERE WITH HAIL...MAINLY
EAST OF EL PASO.

.DAYS TWO THROUGH SEVEN...

SATURDAY/SUNDAY...EXPECT SCATTERED THUNDERSTORMS EAST OF THE RIO
GRANDE VALLEY...WITH A FEW APPROACHING SEVERE...AND ISOLATED
THUNDERSTORMS TO THE WEST. ISOLATED THUNDERSTORMS ON MONDAY AND THEN
MAINLY JUST ISOLATED MOUNTAIN THUNDERSTORMS TUESDAY AND WEDNESDAY.
ISOLATED THUNDERSTORMS ALL AREAS AGAIN ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:48 PM MDTSevere Thunderstorm WarningEPZEl Paso60 min
Aug 26, 5:57 PM MDTFlash Flood WarningEPZEl Paso63 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.